| Model Number |
N/A |
| Medical Device Problem Code |
Off-Label Use (1494)
| Health Effect - Clinical Codes |
Joint Laxity (4526); No Clinical Signs, Symptoms or Conditions (4582)
| Date of Event |
09/13/2024
Type of Reportable Event
Serious Injury
Event or Problem Description
It was reported that surgeon implanted a left implant into the patient's right knee.The packaging was labeled correctly.The issue was discovered after the surgery had taken place.The patient has not experienced any complications since the surgery.The tracking was tested and was seen to be good.No revision surgeries are planned at this time.Attempts have been made and all available information has been provided.
Additional Manufacturer Narrative
(b)(4).Customer has indicated that the product will not be returned to zimmer biomet for investigation as it remains implanted.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: h6: mechanical (g04) - femur.No product was returned, or pictures provided; visual and dimensional evaluations could not be performed.The device history record was reviewed and no discrepancies relevant to the reported event were found.Review of complaint history found no additional related issues for this item and the reported part and lot combination.Medical records were not provided.A definitive root cause cannot be determined.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated: a1; b1; b2; b3; b4; b5; d2; d6b; d10; g1; g2; g3; g6; h1; h2; h6.D10: ep-183641 - e1 vngd ps tib brg 71/75x11 - 690230.141234 - biomet cc cruciate tray 75mm - j7254626.184764 - series a pat std 31 3 peg - 66490355.Unknown - unknown cement - unknown.Customer has indicated that the product will not be returned to zimmer biomet for investigation.Once the investigation has been completed, a follow-up mdr will be submitted.
Event or Problem Description
It was further reported that the patient underwent a primary right knee surgery where the patient was implanted with a left femoral component instead of a right femoral component.Approximately 3 months post-op, the patient reported a ''popping of knee while walking'' and underwent a revision.The femoral component was revised.It is reported that the label of the initially implanted femoral component indicated a right laterality, but the actual component was left femoral component.
Event or Problem Description
No further event information available at the time of this report.
Additional Manufacturer Narrative
This follow-up report is being submitted to relay additional information.The following sections were updated:
b4; b5; d2; g1; g3; g6; h1; h2; h3; h6.The event is confirmed.Records were provided and reviewed by a health care professional.Review of the available records identified that the patient was experiencing post-op patellar instability and the patient underwent a revision.The femoral component was revised to the appropriate orientation.The root cause of the reported issue is attributed to use error as a left femoral component was incorrectly implanted on the patient's right side.If any further information is found which would change or alter any conclusions or information, a supplemental report will be filed accordingly.Zimmer biomet will continue to monitor for trends.